Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Calibers of compact spaces
HTML articles powered by AMS MathViewer

by S. Argyros and A. Tsarpalias PDF
Trans. Amer. Math. Soc. 270 (1982), 149-162 Request permission

Abstract:

Let $X$ be a compact Hausdorff space and $\kappa$ its Souslin number.$^{2}$ We prove that if $\alpha$ is a cardinal such that either $\alpha$ and $\operatorname {cf} (\alpha )$ are greater than $\kappa$ and strongly $\kappa$-inaccessible or else $\alpha$ is regular and greater than $\kappa$, then $X$ has $(\alpha , \sqrt [\underparen {\kappa }]{\alpha })$ caliber. Restricting our interest to the category of compact spaces $X$ with $S(X) = {\omega ^ + }$ (i.e. $X$ satisfy the countable chain condition), the above statement takes, under G.C.H., the following form. For any compact space $X$ with $S(X) = {\omega ^ + }$, we have that (a) if $\alpha$ is a cardinal and $\operatorname {cf} (\alpha )$ does not have the form ${\beta ^ + }$ with $\operatorname {cf} (\beta ) = \omega$, then $\alpha$ is caliber for the space $X$. (b) If $\varepsilon = {\beta ^ + }$ and $\operatorname {cf} (\beta ) = \omega$ then $(\alpha , \beta )$ is caliber for $X$. A related example shows that the result of (b) is in a sense the best possible.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 54A25, 06E10
  • Retrieve articles in all journals with MSC: 54A25, 06E10
Additional Information
  • © Copyright 1982 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 270 (1982), 149-162
  • MSC: Primary 54A25; Secondary 06E10
  • DOI: https://doi.org/10.1090/S0002-9947-1982-0642334-5
  • MathSciNet review: 642334